| Model Number |
7210708 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/22/2017
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the anchor didn't moved while handle was moving, anchor couldn't be placed.Tear was fixed manually without any device.No patient injuries were reported.
Additional Manufacturer Narrative
Additional information received identified the site preparation used.Device evaluation narrative updated to include this information.One ed7210708 twinfix ti 5.0 preloaded suture anchors with two ultrabraid suture needles returned.The device was used for a large rotator cuff tear repair procedure.There are four needles and associated sutures remaining in the device handle.There are no outstanding damages to the device.There are dings on the outer edges of the threads.The male hex head is undamaged.The mating female hex driver is undamaged.The device was tested in simulated hard bone material block.The device performed as intended.The anchor secured itself flush in the bone block media using the ifu recommended 2.5mm hole.The complaint stated: ¿patient footprint area was hard and field was prepared with 3.5 mm drill¿.Per ifu: caution: hard bone conditions require preparation by pre-drilling the insertion site to reduce the potential of torsional overload.Pre-drilling extracts the core diameter of the suture anchor and creates a countersink broach for insertion of the device tip.Pre-drilling with the appropriate drill bit is the preferred method of site preparation.Caution: excessive force during insertion can cause failure of the suture anchor or insertion device.A two-finger ao technique should be used to insert the anchor.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct.The following drill bit size is recommended for the following anchors: drill bit anchor 1.8 mm for 2.8 mm hs 2.5 mm for 3.5 mm and 5.0 mm 3.5 mm for 6.5 mm the appropriate smith & nephew drill bit and drill guide.No root cause related to the manufacture of this device can be determined for the stated complaint.(b)(4).
Additional Manufacturer Narrative
There are four needles and associated sutures remaining in the device handle.There are no outstanding damages to the device.Only small light dings on the outer edges of the threads were found.The male hex head is undamaged and the mating female hex driver is undamaged.Stripping in these areas would be a reason a driver shaft and anchor would turn independently.The other reason would be that the sutures gained slack from approaching and then backing off during insertion.This can disengage the hexes from each other allowing rotation of the handle but not the anchor.The device was tested in simulated bone material model.The driver shaft and anchor rotated simultaneously.The anchor rooted itself flush.No root cause related to the manufacture of this device can be determined for the stated complaint.Device returned for evaluation device evaluated by the manufacturer evaluation codes updated.